# SDR 97UAL900053

- Difficulty date: January 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1836U
- Make and model: Doug DC-10-10
- Aircraft serial: 47968
- Engine: Ge CF66D
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: AMH70021
- Condition: Broken
- Location: Upper Rudder
- Part time: 75,833 hours
- Stage of operation: LD
- Nature of condition: F
- Precautionary procedure: K

## Discrepancy

THE RUDDER LOCKED UP ON LANDING, UNABLE TO MOVE IN ANY DIRECTION.  THE RUDDER CAME LOOSE AFTER TURNING OFF THE RUNWAY. *S/D*  THE SECOND STAGE LOAD FEEL SPRING ON THE UPPER RUDDER MECHANISM BROKE AND OBSTRUCTED FREE MOVEMENT OF THE UPPER MECHANISM, SUBSTANTIALLY  INCREASING PEDAL FORCES.  REPLACED THE SECOND STAGE SPRING.
